Alert archive / Minnesota / Gale Warnings in 2016

Gale Warning 4, NWS Duluth, MN

September 25, 2016

NWS Duluth, MN issued this gale warning at Sep 25, 2016, 3:51 PM CDT. It took effect at Sep 26, 2016, 4:00 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2016, 3:51 PM CDT (20:51 UTC)
In effect from
Sep 26, 2016, 4:00 AM CDT
Expired
Sep 26, 2016, 9:04 PM CDT
In force
17 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

252 
WHUS73 KDLH 252051
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
351 PM CDT SUN SEP 25 2016

LSZ121-146>148-260700-
/O.EXT.KDLH.SC.Y.0056.160925T2100Z-160926T1500Z/
/O.UPG.KDLH.GL.A.0002.160926T1500Z-160927T0300Z/
/O.NEW.KDLH.GL.W.0004.160926T1500Z-160927T1200Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
351 PM CDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM MONDAY TO 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 7 AM CDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* SUSTAINED WINDS...WEST 15 TO 25 KNOTS.

* WIND GUSTS...UP TO 30 KNOTS TONIGHT AND INCREASING TO 40 KNOTS
  ON MONDAY.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144-145-260700-
/O.EXT.KDLH.SC.Y.0056.160925T2100Z-160926T1500Z/
/O.NEW.KDLH.GL.W.0004.160926T1500Z-160927T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
351 PM CDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY.

* SUSTAINED WINDS...WEST 15 TO 20 KNOTS.

* WIND GUSTS...UP TO 30 KNOTS THIS EVENING AND INCREASING TO 35
  KNOTS ON MONDAY.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>143-260700-
/O.EXT.KDLH.SC.Y.0056.160926T0900Z-160927T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
351 PM CDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM MONDAY TO 4 PM
CDT TUESDAY...

* SUSTAINED WINDS...NORTHWEST 15 TO 20 KNOTS.

* WIND GUSTS...UP TO 25 KNOTS LATE TONIGHT AND INCREASING TO 35
  KNOTS ON MONDAY. GUSTS

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WL
5 follow-up statements
499 
WHUS73 KDLH 260223
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
923 PM CDT SUN SEP 25 2016

LSZ121-146>148-261230-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-160926T1500Z/
/O.CON.KDLH.GL.W.0004.160926T1500Z-160927T1200Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
923 PM CDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 7 AM CDT
TUESDAY...

* SUSTAINED WINDS...WEST 15 TO 25 KNOTS.

* WIND GUSTS...UP TO 30 KNOTS TONIGHT AND INCREASING TO 40 KNOTS 
  ON MONDAY.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144-145-261230-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-160926T1500Z/
/O.CON.KDLH.GL.W.0004.160926T1500Z-160927T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
923 PM CDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
MONDAY...

* SUSTAINED WINDS...WEST 15 TO 20 KNOTS.

* WIND GUSTS...UP TO 30 KNOTS THIS EVENING AND INCREASING TO 35 
  KNOTS ON MONDAY.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>143-261230-
/O.CON.KDLH.SC.Y.0056.160926T0900Z-160927T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
923 PM CDT SUN SEP 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 PM CDT TUESDAY...

* SUSTAINED WINDS...NORTHWEST 15 TO 20 KNOTS.

* WIND GUSTS...UP TO 25 KNOTS LATE TONIGHT AND INCREASING TO 35 
  KNOTS ON MONDAY. GUSTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
127 
WHUS73 KDLH 260833
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
333 AM CDT MON SEP 26 2016


LSZ121-146>148-261845-
/O.CAN.KDLH.SC.Y.0056.000000T0000Z-160926T1500Z/
/O.EXT.KDLH.GL.W.0004.160926T0900Z-160927T1200Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
333 AM CDT MON SEP 26 2016

...GALE WARNING NOW IN EFFECT UNTIL 7 AM CDT TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM CDT
TUESDAY.

* SUSTAINED WINDS...WEST 20 TO 30 KNOTS.

* WIND GUSTS...GALES TO 40 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ144-145-261845-
/O.CAN.KDLH.SC.Y.0056.000000T0000Z-160926T1500Z/
/O.EXT.KDLH.GL.W.0004.160926T0900Z-160927T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
333 AM CDT MON SEP 26 2016

...GALE WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW EFFECT THROUGH 10 PM THIS
EVENING.

* SUSTAINED WINDS...WEST 15 TO 25 KNOTS.

* WIND GUSTS...GALES TO 35 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>143-261845-
/O.CON.KDLH.SC.Y.0056.160926T0900Z-160927T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
333 AM CDT MON SEP 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
TUESDAY...

* SUSTAINED WINDS...NORTHWEST 10 TO 20 KNOTS.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJM
112 
WHUS73 KDLH 261453
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
953 AM CDT MON SEP 26 2016


LSZ121-146>148-270100-
/O.CON.KDLH.GL.W.0004.000000T0000Z-160927T1200Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
953 AM CDT MON SEP 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* SUSTAINED WINDS...WEST 20 TO 30 KNOTS.

* WIND GUSTS...GALES UP TO 40 KNOTS.

* WAVES...3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ144-145-270100-
/O.CON.KDLH.GL.W.0004.000000T0000Z-160927T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
953 AM CDT MON SEP 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* SUSTAINED WINDS...WEST 15 TO 25 KNOTS.

* WIND GUSTS...GALES UP TO AROUND 35 KNOTS.

* WAVES...2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>143-270100-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-160927T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
953 AM CDT MON SEP 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
TUESDAY...

* SUSTAINED WINDS...NORTHWEST 15 TO 20 KNOTS.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

G2
653 
WHUS73 KDLH 262030
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
330 PM CDT MON SEP 26 2016


LSZ121-146>148-270630-
/O.CON.KDLH.GL.W.0004.000000T0000Z-160927T1200Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
330 PM CDT MON SEP 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* SUSTAINED WINDS...WEST 15 TO 25 KNOTS.

* WIND GUSTS...GALES TO AROUND 35 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ144-145-270300-
/O.CON.KDLH.GL.W.0004.000000T0000Z-160927T0300Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
330 PM CDT MON SEP 26 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* SUSTAINED WINDS...WEST 15 TO 25 KNOTS.

* WIND GUSTS...GALES TO AROUND 35 KNOTS.

* WAVES...2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>143-270630-
/O.CON.KDLH.SC.Y.0056.000000T0000Z-160927T2100Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
330 PM CDT MON SEP 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
TUESDAY...

* SUSTAINED WINDS...NORTHWEST 10 TO 20 KNOTS.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
441 
WHUS73 KDLH 270204
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
904 PM CDT MON SEP 26 2016

LSZ121-146>148-271215-
/O.CAN.KDLH.GL.W.0004.000000T0000Z-160927T1200Z/
/O.EXB.KDLH.SC.Y.0056.000000T0000Z-160927T1500Z/
CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
904 PM CDT MON SEP 26 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* SUSTAINED WINDS...WEST 15 TO 20 KNOTS.

* WIND GUSTS...UP TO 30 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ144-145-271215-
/O.CAN.KDLH.GL.W.0004.000000T0000Z-160927T0300Z/
/O.EXB.KDLH.SC.Y.0056.000000T0000Z-160927T1500Z/
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
904 PM CDT MON SEP 26 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* SUSTAINED WINDS...WEST 10 TO 20 KNOTS.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>143-271215-
/O.EXT.KDLH.SC.Y.0056.000000T0000Z-160927T1500Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-
904 PM CDT MON SEP 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT TUESDAY...

* SUSTAINED WINDS...NORTHWEST 10 TO 20 KNOTS.

* WIND GUSTS...UP TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Sep 25, 3:31 PM CDT, 20 minutes earlier.

Area forecast discussion, Sep 25, 3:31 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
331 PM CDT SUN SEP 25 2016

.SHORT TERM...(This evening through Monday)
Issued at 331 PM CDT Sun Sep 25 2016

Surface low pressure was centered well north of the International
Border with a cold front trailing south through central Minnesota
as of mid afternoon. The strong upper trough will move east then
back south over the region tonight, as the cold front clears our
CWA later this evening. Showers will move back in and become
widespread, especially over the northern half of the area.
Westerly winds will be on the increase tonight. Strong cold air
tonight will drop 850MB temperatures to 2C to 3C by Monday
morning.

Winds will increase more on Monday as a tight gradient remains
with a surface low centered just north of Lake Superior at 995MB.
Forecast soundings show winds at the top of the mixed layer of 35
to 40 knots so it will be a windy day. Showers will possible
through Monday with chances highest over the Arrowhead and Iron
Range where showers will be widespread. Highs Monday will only be
in the fifties.

.LONG TERM...(Monday night through Sunday)
Issued at 331 PM CDT Sun Sep 25 2016

Initially in the extended there will be a stacked system located
over northern portions of Lake Superior. This feature will rotate
across the central Great Lakes on Tuesday and dive southwards into
the Ohio River Valley by Wednesday evening. This will keep the the
Northland breezy on Tuesday with chances of rain showers across much
of the region. High temperatures will generally be in the 50s.

Shower chances decrease Tuesday evening into early Wednesday as high
pressure builds in from the west. With the clearing skies and light
winds, expect a good night for radiational cooling with some lows in
the mid to upper 30s across northern portions of MN. The ridge axis
will build across the Plains into the Upper Midwest from the middle
of the week until late in the work week. Still some disagreement
with the progression of the exiting upper low. The previous few runs
of the ECMWF and the latest GFS have come into some consensus with
the low stalling and rotating across the Ohio Valley. Think the
ECMWF is onto something as this has been a consistent feature in
the past several runs. Will see a warming trend as the week
progresses, but may be a bit too warm late in the week if the
latest ECMWF pans out. Expect high temperatures in the 60s
Thursday through Sunday, with a few spots hitting 70.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1231 PM CDT Sun Sep 25 2016

Expect MVFR/IFR ceilings through the TAF period as an upper level
trough digs and cuts off moving into Western Lake Superior Monday
afternoon. There is a brief window this afternoon for
KDLH/KHIB/KHYR to see VFR ceilings associated with the dry slot
just behind the occluded front and stacked low. However, this has
been filling in quickly and has been well handled by the RAP/NCAR
WRF/NAM with a return to MVFR ceilings.

Will see rain showers spread into all terminals this evening and
tonight with MVFR ceilings and a possibility of IFR ceilings.
Expect IFR ceilings to develop at KINL due to the proximity to the
low. Gusty winds will prevail at all terminals through the
forecast due to the tight pressure gradient over the region due to
the stacked low over the area with the highest winds on Monday.
KBRD will return to VFR around 09Z until the end of the TAF as
clouds lift with the low moving over Western Lake Superior.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  49  56  45  57 /  70  60  30  30
INL  48  55  43  56 /  80  70  40  30
BRD  47  59  43  61 /  50  10  10  10
HYR  48  55  44  57 /  60  70  30  40
ASX  51  58  47  58 /  70  80  50  50

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...Gale Watch from Monday morning through Monday evening for LSZ121-
     146>148.

     Small Craft Advisory from 10 PM this evening to 10 AM CDT Monday
     for LSZ121-146>148.

     Small Craft Advisory from 10 PM this evening to 10 PM CDT Monday
     for LSZ144-145.

     Small Craft Advisory from 4 AM Monday to 4 AM CDT Tuesday for
     LSZ140>143.

&&

SHORT TERM...Melde
LONG TERM...WL
AVIATION...WL
Hazardous weather outlook, Sep 25, 3:42 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
342 PM CDT SUN SEP 25 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261030-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
342 PM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

LSZ121-140>148-261030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
342 PM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING WESTERLY WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR
SMALL CRAFT ACROSS MUCH OF WESTERN LAKE SUPERIOR WITH BUILDING WAVES
ALONG THE SOUTH SHORE. SEE THE LATEST MARINE WEATHER MESSAGE FOR
DETAILS ON SMALL CRAFT ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST TO NORTHWEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS
FOR SMALL CRAFT ACROSS ALL OF WESTERN LAKE SUPERIOR MONDAY INTO
MONDAY NIGHT...WITH GALES OF 35 TO 40 KNOTS POSSIBLE...ESPECIALLY ALONG
THE SOUTH SHORE. SEE THE LATEST MARINE WEATHER MESSAGE FOR DETAILS
ON GALE WARNINGS AND SMALL CRAFT ADVISORIES IN EFFECT THROUGH
TUESDAY.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:33 AM CDTGale WatchDLH12 hr
Sep 25, 3:33 AM CDTSmall Craft AdvisoryDLH4 days

Nearby

Gale Warnings in Minnesota, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.